Volume 14, issue 6 (2014)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 7, 3219–3760
Issue 6, 2687–3218
Issue 5, 2145–2685
Issue 4, 1601–2143
Issue 3, 1073–1600
Issue 2, 531–1072
Issue 1, 1–529

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Commensurated subgroups, semistability and simple connectivity at infinity

Gregory R Conner and Michael L Mihalik

Algebraic & Geometric Topology 14 (2014) 3509–3532
Bibliography
1 A Borel, Density and maximality of arithmetic subgroups, J. Reine Angew. Math. 224 (1966) 78 MR0205999
2 D E Cohen, Groups of cohomological dimension one, Lecture Notes in Mathematics 245, Springer (1972) MR0344359
3 G Conner, M L Mihalik, Commensurated subgroups and ends of groups, J. Group Theory 16 (2013) 107 MR3008315
4 M W Davis, Groups generated by reflections and aspherical manifolds not covered by Euclidean space, Ann. of Math. 117 (1983) 293 MR690848
5 M J Dunwoody, The accessibility of finitely presented groups, Invent. Math. 81 (1985) 449 MR807066
6 H Freudenthal, Über die Enden topologischer Räume und Gruppen, Math. Z. 33 (1931) 692 MR1545233
7 R Geoghegan, The shape of a group — connections between shape theory and the homology of groups, from: "Geometric and algebraic topology" (editors H Toruńczyk, S Jackowski, S Spież), Banach Center Publ. 18, PWN (1986) 271 MR925870
8 R Geoghegan, Topological methods in group theory, Graduate Texts in Mathematics 243, Springer (2008) MR2365352
9 R Geoghegan, M L Mihalik, Free abelian cohomology of groups and ends of universal covers, J. Pure Appl. Algebra 36 (1985) 123 MR787167
10 H Hopf, Enden offener Räume und unendliche diskontinuierliche Gruppen, Comment. Math. Helv. 16 (1944) 81 MR0010267
11 B Jackson, End invariants of group extensions, Topology 21 (1982) 71 MR630881
12 F E A Johnson, Manifolds of homotopy type $K(\pi,1)$, I, Proc. Cambridge Philos. Soc. 70 (1971) 387 MR0290358
13 F E A Johnson, On the first end invariant of an exact sequence, Mathematika 22 (1975) 60 MR0427483
14 R Lee, F Raymond, Manifolds covered by Euclidean space, Topology 14 (1975) 49 MR0365581
15 V M Lew, The semistability at infinity for multiple extension groups, PhD thesis, Cornell University (1993) MR2689313
16 G A Margulis, Discrete groups of motions of manifolds of nonpositive curvature, from: "Proceedings of the International Congress of Mathematicians, Vol. 2", Canad. Math. Congress (1975) 21 MR0492072
17 M L Mihalik, Semistability at the end of a group extension, Trans. Amer. Math. Soc. 277 (1983) 307 MR690054
18 M L Mihalik, Ends of groups with the integers as quotient, J. Pure Appl. Algebra 35 (1985) 305 MR777262
19 M L Mihalik, Ends of double extension groups, Topology 25 (1986) 45 MR836723
20 M L Mihalik, Semistability at $\infty$ of finitely generated groups, and solvable groups, Topology Appl. 24 (1986) 259 MR872498
21 M L Mihalik, Semistability at $\infty$, $\infty$–ended groups and group cohomology, Trans. Amer. Math. Soc. 303 (1987) 479 MR902779
22 M L Mihalik, Semistability of Artin and Coxeter groups, J. Pure Appl. Algebra 111 (1996) 205 MR1394352
23 M L Mihalik, S T Tschantz, One relator groups are semistable at infinity, Topology 31 (1992) 801 MR1191381
24 M L Mihalik, S T Tschantz, Semistability of amalgamated products and HNN–extensions, Mem. Amer. Math. Soc. 471, Amer. Math. Soc. (1992) 1 MR1110521
25 J S Profio, Using subnormality to show the simple connectivity at infinity of a finitely presented group, Trans. Amer. Math. Soc. 320 (1990) 281 MR961627
26 L C Siebenmann, The obstruction to finding a boundary for an open manifold, PhD thesis, Princeton University (1965)
27 J Stallings, Group theory and three-dimensional manifolds, Yale Mathematical Monographs 4, Yale University Press (1971) MR0415622
28 G A Swarup, On the cut point conjecture, Electron. Res. Announc. Amer. Math. Soc. 2 (1996) 98 MR1412948